My first job in the new year was visiting doctors: In just a week I visited a Urologist, Physical Therapist, Podiatrist, and general doctor, receiving a bunch of medicines.
They are not life threatening, but all my complaints and concerns seem to be side effects of my antibody drugs or after effects of the radiation.
The doctors told me that the problems would be gone once I stopped the antibody drugs.
Besides my physical problems, I am struggling to keep up with my daily schedule, which I started this year in order to make my life more organized and productive.
Almost everything I have had a hard time to make a decision including simple things such as what to cook or what to wear.
Forgetting this and that, I go to a grocery store two or three times a day, and I am always looking for something: not to mention about keys but also a purse, or even a jacket.
Remembering my grandma having Alzheimer’s, I am concerned about myself wondering maybe I am developing it, too or maybe this is chemo brain.
Yet here comes George saying, “ You have been taking nasty drugs so long. It is not strange even if your brain gets wired. I think drinking lots of water is very important to flash out toxins. “
Made an appointment for a second opinion
I will visit Dr. Glaspy at UCLA Medical Center on the 12th to get a second opinion regarding my next strategy.
Although I was allowed to continue Herceptin, a vital antibody drug for my breast cancer,HER2 +, for indefinite after Dr. Glaspy recommended to do so, my primary oncologist has implied about ending this chemo therapy since my last PET scan came back negative. Her arguments are;
1)There is no supportive data to continue Herceptin indefinitely.
2) Herceptin may affect my heart in the long run.
3) Cancer may become immune to Herceptin
HER2 + is an aggressive breast cancer. I have heard or read about women whose HER2+ cancers were found in the early stage and treated quickly but came back several years later.
This is a gamble and there is no guarantee of cancer-free even if I choose to finish the treatment, but dealing with so many side effects for almost two years, I am leaning towards ending the treatment to give a rest to my body.
As new drugs including vaccination have been developed one after another, I ‘d like to put hope on those promising medicines if cancer comes back.
I should well prepared to consult Dr. Glaspy, so that I can make the best decision for my next step.